Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Taking Lexapro And Feeling Bad!


  • Please log in to reply
7 replies to this topic

#1 Blue Butterfly

Blue Butterfly

    Junior Member

  • Junior Member
  • PipPip
  • 138 posts
  • Gender:Female
  • Location:South Africa

Posted 15 September 2009 - 02:39 AM

I've been taking Lexapro for 4 weeks now and have been feeling really awful! I have constant anxiety and thoughts of suicide. I have read that the depression and anxiety can get worse before improving. I am going to wait it out for another few weeks to see if things start improving. The question is what do you do while waiting for the meds to kick in? Do you have any helpful tips or advice to get through this horrible time? I am desperate! Any help will be greatly appreciated! :hearts:
Kat

#2 Blue Butterfly

Blue Butterfly

    Junior Member

  • Junior Member
  • PipPip
  • 138 posts
  • Gender:Female
  • Location:South Africa

Posted 15 September 2009 - 05:22 AM

Anybody have any suggestions? Please, i feel like i'm losing my mind!!! :hearts:
Kat

#3 myrhev

myrhev

    Newbie

  • Newbie
  • Pip
  • 31 posts

Posted 15 September 2009 - 06:41 AM

Are you feeling more suicidal or just started feeling that way since starting the medication? Do you have a pdoc you can talk to? Have your symptoms become worse or suddenly appeared with the taking of lexapro?

The side effects can be rough for the first few weeks, as I experiencing first hand, but I have heard they get better by week 6 or 8. However, thoughts of suicide are never anything to shove to the side and wait about. Please talk to your doctor! Don't wait if you are having suicidal thoughts.

As for the anxiety, I can only tell you what was done for me. I was prescribed a benzo for a limited timeframe to help with ssri startup anxiety. That may or may not be right for you, but again it is something to discuss with your doctor.

EDIT:

Also note there is a scrolling suicide hotline across the top of the screen, which I hadn't noticed before.

Edited by myrhev, 15 September 2009 - 06:48 AM.


#4 kristenpa

kristenpa

    Junior Member

  • Junior Member
  • PipPip
  • 71 posts

Posted 15 September 2009 - 09:03 PM

Are you feeling more suicidal or just started feeling that way since starting the medication? Do you have a pdoc you can talk to? Have your symptoms become worse or suddenly appeared with the taking of lexapro?

The side effects can be rough for the first few weeks, as I experiencing first hand, but I have heard they get better by week 6 or 8. However, thoughts of suicide are never anything to shove to the side and wait about. Please talk to your doctor! Don't wait if you are having suicidal thoughts.

As for the anxiety, I can only tell you what was done for me. I was prescribed a benzo for a limited timeframe to help with ssri startup anxiety. That may or may not be right for you, but again it is something to discuss with your doctor.

EDIT:

Also note there is a scrolling suicide hotline across the top of the screen, which I hadn't noticed before.



I agree 100% with the comments made by myrhev. If you feel worse or suicidal, do NOT wait to contact your doctor, do so immediately. Get a professional opinion ASAP. My thoughts will be with you. {{hugs}}

#5 Blue Butterfly

Blue Butterfly

    Junior Member

  • Junior Member
  • PipPip
  • 138 posts
  • Gender:Female
  • Location:South Africa

Posted 16 September 2009 - 03:25 AM

Hi, thank you so much for your replies! I have been feeling suicidal on and off for about 2 months since my last panic attack. I was on Celexa and that is when i had my first panic attack in 6 years! Since then i have changed to Lexapro and been on it for 4 weeks. Nothing has changed, my anxiety is through the roof and the suicidal feelings come and go all the time. Please realise i have NO intention on acting on these suicidal feelings, they are just horrible and make me very scared but i wouldn't act on them. I saw my psych a while ago and he just told me to stick it out. I am taking Ativan to help me through but sometimes they don't even help. The fact is there is nothing i can do for now. The Lexapro didn't cause my problems, i think it has just magnified them and made the anxiety worse. I hear that this is a side effect though and it apparantly eventually gets better. I'm still waiting...So i guess all i do is wait, that's what i'm having issues with. Everyday feels like a nightmare and i wish i could just fast forward a month and see if this is all worth it. I pray that it is.... :hearts:
Kat

#6 ohioankev

ohioankev

    Junior Member

  • Junior Member
  • PipPip
  • 72 posts
  • Gender:Male
  • Location:se ohio

Posted 16 September 2009 - 05:23 AM

Hi, thank you so much for your replies! I have been feeling suicidal on and off for about 2 months since my last panic attack. I was on Celexa and that is when i had my first panic attack in 6 years! Since then i have changed to Lexapro and been on it for 4 weeks. Nothing has changed, my anxiety is through the roof and the suicidal feelings come and go all the time. Please realise i have NO intention on acting on these suicidal feelings, they are just horrible and make me very scared but i wouldn't act on them. I saw my psych a while ago and he just told me to stick it out. I am taking Ativan to help me through but sometimes they don't even help. The fact is there is nothing i can do for now. The Lexapro didn't cause my problems, i think it has just magnified them and made the anxiety worse. I hear that this is a side effect though and it apparantly eventually gets better. I'm still waiting...So i guess all i do is wait, that's what i'm having issues with. Everyday feels like a nightmare and i wish i could just fast forward a month and see if this is all worth it. I pray that it is.... :hearts:


I was on Lexapro for about two months, I would take it everyday at 6-7am and by 5pm I was crying everyday like it was clockwork. I couldn't explain it neither could my family as I really don't cry, at least in front of people in public. Then the crying turned into rage, and my rage turned into a series of suicide attempts. Finally I just told my doctor that I was going to discontinue with or without her consent.

#7 jimbow15

jimbow15

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 16 September 2009 - 05:30 AM

Hi Blue Butterfly,

Hope things improve for you sooner. I found that my first time on Citalopram was very difficult until month 3 when it fully kicked in and then I felt great.

So it does take time and yes the side effects can be bad (as I have found) in the first month plus. So hang on in there and it should kick in soon.

Best Wishes

Jim Bow
"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#8 Blue Butterfly

Blue Butterfly

    Junior Member

  • Junior Member
  • PipPip
  • 138 posts
  • Gender:Female
  • Location:South Africa

Posted 17 September 2009 - 04:40 AM

Hi Blue Butterfly,

Hope things improve for you sooner. I found that my first time on Citalopram was very difficult until month 3 when it fully kicked in and then I felt great.

So it does take time and yes the side effects can be bad (as I have found) in the first month plus. So hang on in there and it should kick in soon.

Best Wishes

Jim Bow


Hi Jim,
Thanks for your reply. I am still suffering horrible side-effects and i'm going to speak to my doc tonight just for some reassurance and advice. I'm not sure if it's worth waiting for another month, i don't think i can wait so long, we shall see...I might go back to Celexa as i didn't have these awful side-effects with that.

Kat




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users